Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Cleveland, OH

March 31, 2006Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Mar 31, 2006, 6:31 PM EST for Lucas County, Wood County, Ohio. It took effect at Mar 31, 2006, 7:31 PM EST. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2006, 6:31 PM EST (23:31 UTC)
In effect from
Mar 31, 2006, 7:31 PM EST
Expired
Mar 31, 2006, 8:30 PM EST
In force
59 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 010031
SVRCLE
OHC095-173-010130-
/O.NEW.KCLE.SV.W.0005.060401T0031Z-060401T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT FRI MAR 31 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 830 PM EDT

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SYLVANIA TO 12 MILES WEST OF
  WESTON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE WHITEHOUSE...WATERVILLE...TOLEDO...
  ROSSFORD...PERRYSBURG...OREGON...NORTHWOOD AND HOLLAND.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4171 8382 4173 8347 4170 8343 4169 8336
      4172 8335 4164 8323 4163 8316 4163 8341
      4145 8341 4133 8387 4133 8387 4161 8388

$$
2 follow-up statements
000 
WWUS51 KCLE 010100
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
759 PM EDT FRI MAR 31 2006

OHC095-173-010130-
/O.CON.KCLE.SV.W.0005.000000T0000Z-060401T0130Z/
WOOD OH-LUCAS OH-
759 PM EDT FRI MAR 31 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EDT FOR LUCAS
AND WOOD COUNTIES...


AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OREGON TO CYGNET...AND
MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILLBURY...
  LUCKEY...
  JERRY CITY...
  PEMBERVILLE...
  WAYNE...
  WEST MILLGROVE...
  BRADNER...

LAT...LON 4171 8382 4173 8347 4170 8343 4169 8336
      4172 8335 4164 8323 4163 8316 4163 8341
      4122 8343 4118 8386 4133 8387 4161 8388

$$
BM
000 
WWUS51 KCLE 010131
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EDT FRI MAR 31 2006

OHC095-173-010141-
/O.EXP.KCLE.SV.W.0005.000000T0000Z-060401T0130Z/
WOOD OH-LUCAS OH-
831 PM EDT FRI MAR 31 2006


...THE SEVERE THUNDERSTORM WARNING FOR LUCAS AND WOOD COUNTIES 
EXPIRED AT 830 PM EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORMS ACROSS EXTREME EASTERN LUCAS 
AND WOOD COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 4171 8382 4173 8347 4170 8343 4169 8336
      4172 8335 4164 8323 4163 8316 4163 8341
      4122 8343 4118 8386 4133 8387 4161 8388

$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:10 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 31, 3:10 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
310 PM EST FRI MAR 31 2006

.SHORT TERM (TONIGHT THRU MON)...
THE PRIMARY CONCERN OVERNIGHT WILL BE THE DEVELOPMENT OF A LINE OF
THUNDERSTORMS IN ADVANCE OF THE APPROACHING COLD FRONT. CURRENTLY AN
AREA OF SHOWERS MOVING OVER THE FORECAST AREA.  SHORT RANGE MODELS
INDICATING AN AREA OF INSTABILITY CAPE 1000-1500 J/KG WILL DEVELOP
LATE THIS AFTERNOON FROM SE LOWER MI THROUGH NORTHERN IN.  A LINE OF
STORMS SHOULD DEVELOP WITHIN THIS AREA.  WINDS REMAIN FAVORABLE FOR
ORGANIZED CONVECTION THIS EVENING.  THE BEST THREASTS WILL BE AFT
21Z MAINLY IN NW OHIO.  I WILL KEEP CATEGORICAL POPS OVER MOST OF
THE FORECAST AREA TONIGHT.  BOTH GFS AND NAM MODEL SHOW SIGNS OF THE
DEVELOPING LINE OF STORMS AND EASTWARD PROGRESSION ACROSS THE
FORECAST AREA.  EASTERN SECTIONS OF THE CWA WILL MOST LIKELY NOT SEE
SHOWERS UNTIL LATER TONIGHT.

A WILL KEEP CHC OF SHOWERS OVER THE EASTERN HALF OF THE CWA ON SAT.
RIDGING WILL BUILD INTO THE AREA FAST ON SAT AND I EXPECT THE PCPN
TO END FAST.  CURRENT FORECAST KEEPS PCPN IN THE EAST AND CURRENT
MODEL GUIDANCE INDICATES CHC POPS AS WELL.  I WILL LEAVE CURRENT
TREND.

THE NEXT THREAT FOR PCPN WILL BE LATE SUN AFTN AS NEXT SYSTEM
APPROACHES THE AREA. THE GFS IS MORE PROGRESSIVE WITH THE SYSTEM AND
BRINGS WARM AIR ADVECTION INTO THE WESTERN SECTIONS OF THE FORECAST
AREA SUN AFTN.  THE NAM IS SLIGHTLY SLOWER WITH THIS SCENARIO.  I
WILL BRING CHC POPS FOR NW OH LATE IN THE DAY SUN.  WIDESPREAD PCPN
AND POSSIBLE SEVERE WEATHER ON TAP FOR SUNDAY NIGHT AND MONDAY AS
YET ANOTHER VIGOUROUS STORM APPROACHES FORECAST AREA.

&&

.LONG TERM (MONDAY NIGHT THRU FRIDAY)...
LATEST GFS INDICATED 850MB TEMPS BELOW ZERO WILL WORK INTO THE FORECAST
AREA BEHIND THE LOW MON NIGHT INTO TUE.  THESE TEMPS COMBINED WITH
WRAP AROUND MOISTURE FROM THE LOW WILL LEAD TO A MIX OF SCATTERED
RAIN AND SNOW SHOWERS.  SYSTEM MAY BE EAST OF THE FORECAST AREA BY
EARLY TUE...AT THIS TIME I WILL KEEP SOME SCATTERED SHOWERS OVER NE
OH AND NW PA BUT THE TREND IS FOR THE PCPN TO BE EAST OF THE AREA.

HIGH PRESSURE WILL REMAIN IN FIRM CONTROL ON WED.  WARM AIR
ADVECTION WILL START ON THU IN ADVANCE OF A VIGOROUS STORM SYSTEM
FOR FRIDAY.  AT THIS TIME THE MODELS ARE HINTING A WARM FRONTAL PCPN
DEVELOPING ON THU.  I WILL INTRODUCE A CHC OF PCPN ON THU WITH THE
WARM FRONT.  WITH NEGATIVELY TILTED UPPER LEVEL TROF ON FRIDAY
POTENTIAL FOR SEVERE WEATHER.  I WILL PUSH POPS TO HIGH CHC FOR
FRIDAY AND CONTINUE TO MONITOR TRENDS.
&&

.AVIATION(18Z-18Z)...
THE FIRST WAVE OF PCPN IS MOVING THROUGH...IT SEEMS TO BE MAINLY
RAIN AS HIGHER DBZ IS IN THE LOWER LAYERS. THE NEXT CONCERN IS
DEVELOPMENT ALONG THE COLD FRONT. ATTM THE CONCERN IS THAT THE
THUNDER WILL MOVE INTO NW OH AROUND 00Z AND THEN WEAKEN SOME AS IT
MOVES EAST. BECAUSE OF THE AIRMASS GETTING MORE STABLE WILL ONLY
MENTION THUNDER IN THE TAFS FOR TOL AND FDY...HOWEVER...ANYWHERE IN
THE FORECAST AREA CAN GET THUNDER TONIGHT. AFTER FROPA SOME MVFR
CIGS WILL DEVELOP AND SOME SHOWERS MAY LINGER MAINLY IN THE MORNING
AND THEN CONDITIONS WILL TRY TO IMPROVE TO VFR.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...GARNET
LONG TERM...GARNET
AVIATION...KIELTYKA
Hazardous weather outlook, Mar 31, 6:50 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
650 AM EST FRI MAR 31 2006

LEZ142>146-162>166-OHZ003-006>011-017>020-027>031-036>038-047-
011200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
650 AM EST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH NORTHERN OHIO THIS EVENING.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT TODAY AND
THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE.
DAMAGING WINDS AND POSSIBLY HAIL ARE EXPECTED TO BE THE MAIN RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH THIS EVENING.

LEZ147>149-167>169-OHZ012>014-021>023-032-033-089-PAZ001>003-
011200-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LAKE-GEAUGA-
ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
650 AM EST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Mar 31, 6:05 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
705 PM EDT FRI MAR 31 2006

OHZ003-006-017-010100-
HANCOCK OH-WOOD OH-LUCAS OH-
705 PM EDT FRI MAR 31 2006

A LINE OF THUNDERSTORMS IS MOVING EASTWARD OUT OF NORTHERN INDIANA
AND INTO NORTHWEST OHIO.  THESE STORMS WILL BE MOVING TOWARD
TOLEDO...BOWLING GREEN...AND FINDLAY IN BETWEEN 8PM AND 9PM THIS
EVENING.  THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL OVER INDIANA.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS.

GARNET

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.